Oklahoma, 2013Blizzard and Winter Storm in Oklahoma, February 25 to 26, 2013
February 25 to 26, 2013 · NWS OUN · 31 events in 29 counties and zones
A strong winter storm system moved from west Texas into southern Oklahoma overnight on the 24th and lasted through the morning hours of the 26th. Very heavy snowfall occurred to the north and west of the upper low, mainly over parts of northwest Oklahoma.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $220,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong winter storm system moved from west Texas into southern Oklahoma overnight on the 24th and lasted through the morning hours of the 26th. Very heavy snowfall occurred to the north and west of the upper low, mainly over parts of northwest Oklahoma. As surface low pressure strengthened over southern Oklahoma, very strong and gusty northwest winds developed, leading to blizzard conditions for several hours over much of western Oklahoma. Up to 18 inches of snow fell over parts of northern and western Oklahoma, with lesser amounts from southwest through north central and central Oklahoma. The winter storm gradually moved east through the day on the 24th and slowly exited the region by the morning of the 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 25, 5:47 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 25, 5:47 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
547 AM CST MON FEB 25 2013
.AVIATION...
A BLIZZARD IS ON-GOING IN WESTERN OKLAHOMA AND WILL CONTINUE
THROUGH TODAY. SNOW WILL MOVE INTO NORTH CENTRAL AND CENTRAL
OKLAHOMA AT MID-DAY TODAY AND STRONG NORTH WIND WILL DEVELOP WITH
GUSTS OVER 40 MPH IN MANY AREAS. SNOW AND BLOWING SNOW IN MANY
AREAS WILL BRING VISIBILITIES LESS THAN 1/2 MILE. THUNDERSTORMS IN
CENTRAL OKLAHOMA SHOULD MOVE TO THE NORTHEAST AFTER 251400.
&&
.PREV DISCUSSION... /ISSUED 331 AM CST MON FEB 25 2013/
DISCUSSION...
THE WINTER STORM IS EVOLVING AS HAS BEEN EXPECTED. THE LOCATION
AND TIMING OF THE STORM HAS BEEN CONSISTENT. THE BLIZZARD WARNING
FOR WESTERN OKLAHOAM AND WINTER STORM WARNING FOR CENTRAL SECTIONS
CONTINUES INTO EARLY TUESDAY. THUNDER IN SOUTHWEST OKLAHOMA WILL
SLOWLY MOVE EAST WITH THE RAIN SHOWERS, THEN THE TRANSITION TO
SNOW WILL HAPPEN. A MID-DAY TRANSITION FOR CENTRAL OKLAHOMA STILL
SEEMS LIKELY. THE SURFACE CYLCONE WILL CONTINUE TO DEEPEN INTO
TONIGHT AS IT MOVES ALONG THE RED RIVER. WIND SPEEDS ARE
INCREASING IN WESTERN OKLAHOMA AND WILL CONTINUE TO DO SO THROUGH
THE DAY. STRONGER WINDS SHOULD MOVE INTO CENTRAL OKLAHOMA LATER
THIS MORNING. ALTHOUGH MODELS HAVE VARYING AMOUNTS OF MAXIMUM
TOTAL SNOWFALL IN NORTHWEST OKLAHOMA--AT LEAST A FOOT-- THE
LOCATION HAS BEEN QUITE CONSISTENT RUNNING FROM AROUND CHEYENNE TO
WOOWARD AND CHEROKEE. WE ARE KEEPING WITH THE WIDESPREAD ONE FOOT
FORECAST FOR THIS AREA WITH SOME AMOUNTS OVER 16 INCHES. FOR NOW,
THE SNOWFALL FORECAST ACROSS THE GREATER OKLAHOMA CITY REGION IS
STILL EXPECTED TO VARY FROM 6 TO 8 INCHES NORTH AND 3 TO 5 INCHES
SOUTH, MOST OF WHICH WILL FALL AFTER THIS AFTERNOON AND EVENING. A
DRY FORECAST FOLLOWS AFTER TUESDAY MORNING WITH A COOL AIRMASS
THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 26 36 22 / 100 80 10 10
HOBART OK 39 23 34 21 / 100 40 10 0
WICHITA FALLS TX 46 27 47 26 / 100 40 10 10
GAGE OK 28 16 31 17 / 100 40 10 10
PONCA CITY OK 35 24 34 19 / 100 100 30 10
DURANT OK 53 35 52 30 / 100 60 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR OKZ019-020-
024>031-038.
WINTER STORM WARNING UNTIL NOON CST TODAY FOR OKZ007-008-012-013-
018.
BLIZZARD WARNING FROM NOON TODAY TO 6 AM CST TUESDAY FOR OKZ007-
008-012-013-018.
BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR OKZ004>006-009>011-
014>017-021>023-033>036.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ037-
044.
TX...BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR TXZ083.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
TXZ084>088.
&&
23/09/09Hazardous weather outlook, Feb 25, 4:07 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
407 AM CST MON FEB 25 2013
OKZ004>048-050>052-TXZ083>090-251800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
407 AM CST MON FEB 24 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY. HOWEVER...
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
DISCUSSION...
A STRONG WINTER STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE SOUTHERN
PLAINS TODAY AND TONIGHT. GIVEN THE STRENGTH OF THE UPPER LEVEL
STORM SYSTEM... CONVECTIVE SNOW BANDS ARE EXPECTED TO DEVELOP OVER PORTIONS
OF NORTHERN AND WESTERN OKLAHOMA TODAY. THE HEAVIEST BANDS WILL BE ACCOMPANIED
BY OCCASIONAL LIGHTNING...SNOWFALL RATES OVER 2 INCHES PER HOUR...AND
STRONG AND GUSTY WINDS. MODERATE TO HEAVY SNOW WILL REMAIN POSSIBLE THROUGH
TONIGHT.
SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO AFFECT PARTS OF
CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. LIMITED INSTABILITY
WILL PREVENT STORMS FROM BECOMING SEVERE... BUT A FEW STORMS MAY BECOME
STRONG PRODUCING SMALL HAIL AND GUSTY WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
A SIGNIFICANT WINTER STORM WILL CONTINUE TO IMPACT PARTS OF OKLAHOMA AND
WESTERN NORTH TEXAS TODAY AND TONIGHT. A BLIZZARD WARNING IS IN EFFECT FOR
PARTS OF WESTERN AND NORTHERN OKLAHOMA. WINDS OF 30 TO 40 MPH...WITH GUSTS
TO 55 MPH WILL BE POSSIBLE...LOWERING VISIBILITIES TO LESS THAN A QUARTER OF
A MILE AT TIMES. BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL EXTREMELY
DANGEROUS AND VIRTUALLY IMPOSSIBLE ON MANY ROADWAYS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A PERIOD OF COOL AND DRY WEATHER WILL RESUME ON TUESDAY...LASTING INTO THE
WEEKEND. SO NO THUNDERSTORMS EXPECTED.
OTHER HAZARDOUS WEATHER...
THE WINTER STORM WILL BEGIN TO EXIT THE REGION EARLY TUESDAY MORNING. THE
SNOW WILL GRADUALLY TAPER OFF FROM WEST TO EAST TUESDAY MORNING. EVEN AFTER
SNOW CEASES... SIGNIFICANT SNOW ACCUMULATIONS AND DRIFTING SNOW WILL MAKE
TRAVEL NEARLY IMPOSSIBLE IN MANY AREAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON TODAY WITH
UPDATES AS NEEDED.
MAXWELLIn the hours before
Special weather statement, Feb 25, 6:24 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
624 AM CST MON FEB 25 2013
OKZ031-032-251245-
SEMINOLE OK-HUGHES OK-
624 AM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEMINOLE AND
NORTHWESTERN HUGHES COUNTIES UNTIL 645 AM CST...
AT 620 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR WEWOKA...
MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 45 MPH...
LOCATIONS IMPACTED INCLUDE...
WEWOKA...CROMWELL AND LIMA.
LAT...LON 3499 9655 3506 9669 3543 9651 3543 9649
3540 9644 3529 9644 3529 9624 3528 9622
TIME...MOT...LOC 1220Z 211DEG 42KT 3512 9655
EMEvent by event
13 blizzard, 11 winter weather, 5 winter storm, 2 heavy snow. Local standard time, as filed.
Blizzard, Harper
- When
- February 25, 7:00 AM CST to 6:00 PM CST
- Where
- Harper forecast zone
- Reported by
- County Official
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Rain and freezing rain began during the evening hours of the 24th and quickly changed to snow and heavy snow by the morning of the 25th. Storm total snow accumulations of up to 13 inches were measured in parts of the county, with snow drifts up to 7 feet deep.
Blizzard, Alfalfa
- When
- February 25, 7:00 AM CST to 7:00 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Snow began late on the 24th and continued through the evening of the 25th. Up to 9 inches of snow fell near Cherokee. Strong and gusty winds lead to blizzard conditions with snow drifts up to 5 feet deep.
Blizzard, Major
- When
- February 25, 7:00 AM CST to 6:00 PM CST
- Where
- Major forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Rain and snow began falling during the evening hours of the 24th and continued into the 25th. Heavy snowfall coupled with strong and gusty northeast winds created blizzard conditions for much of the day on the 25th. Areas near Fairview measured just under 9 inches of storm total snow.
Blizzard, Roger Mills
- When
- February 25, 7:00 AM CST to 7:00 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Public
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Rain transitioned to snow late on the 24th, becoming heavy by early morning on the 25th. Heavy snow and strong northeast winds lead to blizzard conditions over much of the county. Areas near Reydon picked up around 9 inches of snow with snow drifts up to 5 feet deep.
Blizzard, Woods
- When
- February 25, 7:30 AM CST to 7:00 PM CST
- Where
- Woods forecast zone
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Light rain began to mix with snow by 0100 CST on the 25th. Heavy snow then developed by early morning on the 25th and lasted well into the evening hours. Storm total snowfall of up to 17 inches was measured at Alva with a foot measured at Waynoka. This led to minor structural damage in Alva, where a metal awning collapsed under the weight of the snow.
Blizzard, Woodward
- When
- February 25, 7:35 AM CST to 7:00 PM CST
- Where
- Woodward forecast zone
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Light snow began during the late evening on the 24th. Snow became heavy by around 0800 CST on the 25th and continued into the evening hours. Up to 16 inches of snow fell in near Fort Supply, with numerous other measurements in the 10 to 15 inch range across the county. Winds resulted in snow drifts up to 6 feet in depth. A partial roof collapse occurred at a Wal Mart garden center, and one fatality also resulted when the roof of a residence fell in.
Blizzard, Ellis
- When
- February 25, 8:00 AM CST to 6:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Light freezing rain and snow began as early as 2000 CST on the 24th. Heavy snow then developed during the morning hours of the 25th, lasting well into the evening. Storm total snowfall ranged from 8 to 12 inches across the county, with drifts up to 5 to 6 feet in places.
Blizzard, Dewey
- When
- February 25, 8:00 AM CST to 8:00 PM CST
- Where
- Dewey forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Heavy snow and strong northeast winds lead to blizzard conditions across much of the county on the 25th. Snow accumulations up to 14 inches were reported in and around the Taloga area and snow drifts over 6 feet were observed.
Winter Weather, Harmon
- When
- February 25, 8:00 AM CST to 7:00 PM CST
- Where
- Harmon forecast zone
- Reported by
- Public
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
Near blizzard conditions occurred over parts of the county. Sustained winds of 30 mph with frequent gusts to 40 mph occurred, resulting in blowing and drifting snow. When the storm had subsided, Hollis reported total snowfall of 2 inches.
Blizzard, Dewey
- When
- February 25, 9:00 AM CST to 6:00 PM CST
- Where
- Dewey forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Snow began falling late on the 24th and carried over into the 25th, becoming heavy and lasting well into the evening hours. Strong northeast winds lead to blizzard conditions much of the day on the 25th. Coop and CoCoRaHS observers reported between 5 and 7 inches of snow accumulation, with the heaviest accumulations over western parts of the county.
Winter Weather, Cleveland
- When
- February 25, 9:00 AM CST to February 26, 3:00 AM CST
- Where
- Cleveland forecast zone
- Reported by
- Public
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Most of the county saw little to no snow accumulation, despite several hours of snowfall. One heavier band developed over eastern parts of the county, dropping up to 2 inches of snow near Lake Thunderbird.
Blizzard, Blaine
- When
- February 25, 10:00 AM CST to 9:00 PM CST
- Where
- Blaine forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Northern and western parts of the county began to see rain and snow during the late evening of the 24th. Snow became heavy and was accompanied by strong and gusty north winds by late morning on the 25. This lasted well into the evening. Snowfall totals varied greatly across the county, ranging from over a foot south of Eagle City, to around 7 or 8 inches at Watonga.
Blizzard, Custer
- When
- February 25, 10:00 AM CST to 7:00 PM CST
- Where
- Custer forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Light rain transitioned to snow during the early morning hours of the 25th. Snow was accompanied by sustained winds of 35 to 40 mph at times, leading to blowing and drifting of snow in some parts of the county. Arapaho reported 9 inches of snow by the time the event ended.
Blizzard, Washita
- When
- February 25, 10:00 AM CST to 7:00 PM CST
- Where
- Washita forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Strong thunderstorms and heavy rain transitioned to heavy snow by the morning of the 25th. Winds increased through the afternoon hours, leading to blizzard conditions across much of western Washita county during the day. Cordell, in central parts of the county, reported 5 inches of snow, while Burns Flat in northwest Washita county, saw over 8 inches of snow by the time the storm ended.
Winter Storm, Kingfisher
- When
- February 25, 11:00 AM CST to 11:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Rain and thunderstorms on the evening of the 24th transitioned over to snow by late morning on the 25th. Snow became heavy at times and was accompanied by wind gusts up to 35 to 40 mph. Snowfall reports ranged from 7 inches west of Okarche, to around 6 inches at Omega.
Blizzard, Caddo
- When
- February 25, 11:00 AM CST to 10:00 PM CST
- Where
- Caddo forecast zone
- Reported by
- County Official
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Rain transitioned to heavy snow by late morning on the 25th. Strong north winds combined with the snow to produce lowered visibilities and significant drifting of snow. Up to 5 inches was measured at Hinton.
Winter Storm, Greer
- When
- February 25, 11:00 AM CST to 9:00 PM CST
- Where
- Greer forecast zone
- Reported by
- Public
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Mangum reported 5 inches of storm total snow. Wind gusts of 30 to 35 mph led to near blizzard conditions, reducing visibilities and creating hazardous travel conditions.
Winter Storm, Kiowa
- When
- February 25, 11:00 AM CST to 10:00 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Public
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Rain and few strong to severe storms developed late on the 24th. Rain then persisted into the 25th and gradually transitioned to snow, becoming heavy at times during the mid to late afternoon hours. Wind gusts of 35 to 45 mph were common within heavier snowbands, leading to blizzard like conditions. Heavier snowfall amounts occured over western parts of the county, where up to 6 inches were measured. Other parts of the county saw between 2 and 6 inches.
Winter Storm, Garfield
- When
- February 25, 12:00 PM CST to February 26, 12:00 AM CST
- Where
- Garfield forecast zone
- Reported by
- Public
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Rain began early during the morning of the 24th and transitioned over to snow by around noon on the 25th. Snow was heavy at times, accompanied by gusty north winds. Total snowfall ranged from around 4 inches at Vance Air Force Base, to over 8 inches several miles northwest of Enid.
Winter Storm, Kay
- When
- February 25, 12:00 PM CST to February 26, 5:00 AM CST
- Where
- Kay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Rain gradually transitioned to snow by midday on the 25th and lasted into the morning hours of the 26th. Gusty winds of up to 40 mph accompanied the snow, which added up to around 7 inches at Ponca City, and 5 inches at Newkirk.
Winter Weather, Jackson
- When
- February 25, 12:00 PM CST to 9:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
The city of Altus reported an inch of wet snow. Though snow amounts were generally low, gusty winds of up to 40 mph and heavy snow lead to blizzard like conditions during the afternoon hours of the 25th.
Winter Weather, Canadian
- When
- February 25, 1:00 PM CST to 11:00 PM CST
- Where
- Canadian forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Rain transitioned to and mixed with snow for much of the morning and afternoon of the 25th. The precipitation was heavy enough to amount to around an inch of total snowfall southeast of Piedmont, though heavier amounts likely occurred over western portions of the county.
Winter Weather, Stephens
- When
- February 25, 2:00 PM CST to 11:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Public
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Snowfall was generally light across the county, but western portions of the county near Duncan received around an inch of snow.
Winter Weather, Grant
- When
- February 25, 4:00 PM CST to February 26, 2:00 AM CST
- Where
- Grant forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Rain transitioned to snow by late afternoon on the 25th. Snow lasted into the overnight hours, ending by 0200 CST on the 26th. Gusty winds accompanied the snow, which added up to around 3 inches near Medford and Hunter.
Winter Weather, Payne
- When
- February 25, 5:00 PM CST to February 26, 2:00 AM CST
- Where
- Payne forecast zone
- Reported by
- Public
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Light to moderate rainfall transitioned to snow by late afternoon on the 25th. The snow then continued through the overnight hours and into the morning of the 26th. Snowfall totals ranged from around 2 inches at Stillwater, to 3.5 inches west of Glencoe.
Heavy Snow, Noble
- When
- February 25, 5:00 PM CST to February 26, 2:00 AM CST
- Where
- Noble forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Rain transitioned over to snow during the late afternoon hours of the 25th. Snow lasted into the overnight hours, ending around 0200 CST on the 26th. Over 4 inches of snow were reported south of Morrison in rural parts of the county.
Winter Weather, Logan
- When
- February 25, 5:00 PM CST to February 26, 4:00 AM CST
- Where
- Logan forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Rain transitioned over to snow by late afternoon on the 25th and lasted into the morning hours of the 26th. Gusty winds accompanied the snow during the evening hours. Snow amounts ranged from 1.5 inches near Guthrie, to around an inch north of Edmond.
Winter Weather, Oklahoma
- When
- February 25, 5:00 PM CST to February 26, 5:00 AM CST
- Where
- Oklahoma forecast zone
- Reported by
- Public
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Most of the Oklahoma City area saw little to no snow accumulation, but far northwestern parts of the county near Edmond received around an inch of snow.
Heavy Snow, Woodward
- When
- February 25, 6:00 PM CST
- Where
- Woodward forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Heavy snow and blizzard conditions impacted Woodward county throughout the day. The weight of up to 18 inches of snow was too much for some structures across the area. At least one home collapsed beneath the weight of the snow, resulting in the death of a 71 year old man in Woodard, Oklahoma. Exact time of collapse is unknown, but is likely to have happened later in the event when heavier snows would have already accumulated.
Winter Weather, Lincoln
- When
- February 25, 6:00 PM CST to February 26, 6:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Public
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Snow began during the evening hours of the 25th, but lasted well into the morning of the 26th. Once the storm had ended, many areas had received between 2 and 3 inches of snow, including Chandler and Meeker.
Winter Weather, Pottawatomie
- When
- February 25, 6:00 PM CST to February 26, 7:00 AM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Public
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Most of the county saw little to no snow accumulation, but areas south of Shawnee picked up around an inch of snow once the storm had ended.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 25, 20131 death · 1 event
- Lightning Strike in Missouri, February 25, 2013$300,000 · 1 event
- Wildfire and High Wind in Texas, February 25, 2013$175,000 · 55 kt wind · 8 events
- Hail and Strong Wind in Texas, February 25 to 26, 20131 injured · $105,000 · 0.75 in hail · 3 events
- Strong Wind in Alabama, February 25 to 26, 2013$85,000 · 4 events
- Blizzard and Winter Storm in Kansas, February 25 to 26, 201326 events
- Winter Storm in Missouri, February 25 to 27, 201326 events
- High Wind in Texas, February 25, 201356 kt wind · 14 events
- Damaging Winds in Mississippi, February 25, 2013$16,000 · 50 kt wind · 3 events
- Flooding in Missouri, February 25 to 26, 201312 events
- Blizzard in Kansas, February 25 to 26, 201311 events
- Hail and Damaging Winds in Florida, February 25, 2013$5,000 · 2 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429140, 429144, 429145, 429152, 429138, 429139, 429137, 429167, 430247, 429162, 430251, 429385, 429387, 429388, 429389, 429397, 430246, 430249, 429390, 429394, 430248, 429396, 430250, 429393, 429391, 429392, 429395, 430252, 427387, 430253, 430254.